U.S. doctors online nowAsk doctors free
Saudi Arabia
A 24-year-old female asked:

I have recently been diagnosed with ms. i have been on gilenya (fingolimod) for 8 months. i have tingling in my legs and my left ankle hurts when i walk too much. it has been like this for 8 months. will it ever go away ?

2 doctor answers3 doctors weighed in
Dr. Yasmin Pirani
Family Medicine 17 years experience
Wax and wane: The difficult part of dealing with MS is that it has variable courses. Some wax and wane quickly and progressively, while others barely notice they are ill. To help you, I think we should focus on what makes the nerve pain better for you, whether its a hot bath, or gabapentin. I would suggest going to see a DO regarding naturopathic herbal support as well. It's frustrating-best to act holistly.
Dr. Bennett Machanic
Neurology 52 years experience
Prognosis is good: First, am pleased to see that your neurologist has acted pre-emptively, and has used a potent and effective medication. Would advise you to also take Vit D supplements. The left ankle pain is likely within joint and maybe secondary to prior weakness, but could be caused by small fracture and needs X-ray. Physical therapy can provide a path to improvement. Work closely with your neurologist.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 8, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.